I have been on different doses of vyvanse, currently 20/20. A day, for almost 3 years, my periods have been screwed up for well over a year, lighter and lighter till nothing at all, I'm 48. Thought it was menopause, I stopped taking it six days ago due to a shoulder arthroscopy, three days off it, I started bleeding like a regular period for the first time in nearly a year and a half or more, I will not take it again for at least a month to see if I have another period, or if truly is menopause, any ideas???
Did vyvanse ever mess up your menstrual cycle, miss periods etc?
Question posted by Trish565 on 25 Nov 2013
Last updated on 6 December 2022
This thread, though short, has been very helpful in calming my nerves. I started taking Vyvanse in August. In September I started having strange breast pain that my doctor could not explain. I went for an ultrasound and nothing was found. This week I have an MRI to rule out any hidden causes. On top of that, my period has been very strange the last two months. I have had clockwork periods for 12 years with no problem. Always 5 days and always on time. In November my period was 8 days with two days of spotting afterward. In December it was 7 days with ongoing spotting afterward. I am meeting with my doctor in two days to see what the problem is. I am in my early 40s so I thought maybe it was perimenopause, but my blood work this year by my PCP and my endocrinologist showed normal hormone levels.
I am going to tell my PCP what I have found here and once confirmed that it isn't anything else like perimenopause or cervical cancer, I will report it to the FDA as another side effect. Also, Vyvanse doesn't work as well for me as other drugs have, so I think I will stop taking it and perhaps try one of the others.
So glad I found this thread. Not sure why it’s not a listed side effect? I have all the symptoms of my period and no flow. I usually get a regular period to the day and my period is two weeks late so I was panicking as I am not sexually active so my period should be regular. I have been feeling Hormonal and lethargic for two weeks since the day my period was missed. Going to miss 2 days of vyvanse this weekend and hopefully get my period.
I’ve only been taking Vyvanse for about 3 weeks now and I got my period with normal flow at the normal time. Not sure if the cycle will stay the same length that it usually does, but the one difference I noted is that the cramping and headaches are SIGNIFICANTLY worse than usual. The cramp started at 11:00 this morning and subsided at about 3:00 this afternoon and I can safely say it’s one of the most painful I’ve had in the years I’ve had my period. I’m not sure if this is because of Vyvanse or some other factor, just thought I’d share in case someone has a similar experience.
I normally have a regular 28 day cycle. I started taking Vyvanse in December 2020 for weightloss. My period was 2 weeks late. Very abnormal for me. Now I am titrating off because of side effects and I have not gotten my period at all this cycle. I was at 60 mg and I am starting 40 mg tomorrow. And no I'm not pregnant nor going through menopause.
My daughter is 13. She has been on Adderall, concerta, now vyvanse since she was 10. I thought she was never going to get her first period. She stopped taking the meds for about 2 weeks and she got her first period. She then took the meds again and nothing. So she stopped again for 2 weeks and she got it the next month. I know during puberty periods can be off but I honestly feel that this is because of the ADHD meds
Hi just wondering if anyone had the opposite affect? I went on SSRIs and this regulated my periods but not as heavy as I used to get. Then I had depovera and didn’t get anything at all which was unusual for me and it wasn’t until I started taking Vyvanse that they are suddenly on the dot, regular to the day, heavy (as they were). The week leading up I am moody irritable, foggy, all the classic signs. If this medication has done this, how? What was I lacking in that has brought this on? I would like to know incase I go off the medication in the future and it happens again.
Just started a minimal dose (10 mg) about 2 months ago. It abruptly started affecting my cycle. First month, a week early but extremely light. Second month, all the symptoms but no flow. I am in the peri-menopausal age range but had been quite regular and not really showing any signs of stopping until starting Vyvanse. After reading the other comments here, I may try taking a med "vacation" for a few days when the next cycle is due, and the timing is convenient. While I am having some lingering PMS, it is not severe. They are upping my dose now though, so we'll see how that turns out.
I’ve been taking vyvanse for probably 3 years now. And yes, my period got lighter. I stopped using it over a year ago and my period instantly went back to normal. At that time, I didn’t think it had anything to do with vyvanse. After 3-4 mos, my doctor put me back on vyvanse and of course my period was lighter again. I had I to see my OB/GYN to try to figure out what was going on. Anyways, to make my story short, it’s been 4 months now since my last period. I actually just got out from my OB/GYN for a check up again and happened to search online to look for answers. Im glad I found these discussions because it answered my question that vyvanse did mess up my periods.
My 14yr old daughter has been on vyvanse for a while. She started on a lower dose and is now taking 50mg daily. She's been so distraught about not getting her period lately. She's also been extremely moody and mouthy, which is unusual for her, as she has ADD and is high functioning on the autistic spectrum. She's usually a pretty compliant & non-confrontational person. After reading this, I will be calling her pediatrician to make an appointment and have this addressed. Thank you to all of you for posting your experience and giving me some ideas about what's going on with my daughter. I will share this with her pediatrician, so she knows the possible side effects that aren't listed on the package.
Best wishes to you all!
I started 30mg last month and have not gotten my period yet. It should have happened over a week ago. Which I’d be TOTALLY chill with as I get horrible cramps and my body is a SUPER bleeder... but I could 100% do without all the hormones still running amok. Externally I’m keeping better check of my attitude and moods than I usually do, but mentally it’s just wreaking havoc on my emotions. Especially in the morning and evening while I’m in bed thinking...
Hi! I'm 36 years old and just started taking 30mg of Vyvanse daily. I too have not gotten my period as expected! What's strange is that I felt terrible cramping 2 weeks ago, so I was expecting the bleeding to start, but it NEVER did! I also am still getting chocolate cravings and the usual mood swings that are typical for me when I'm about to get my period. Unfortunately nothing is happening! They really should list this as a possible side effect.
I suspect the Vyvanse decreases appetite and therefore blood sugar levels and allowing yourself to become hypoglycemic negatively impacts hormones. When I regulate blood sugar through mindful eating my hormones and period are more normal.
I started Vyvanse almost four months ago and have only had my period once. I’m almost 40 and wondering if I’m premenopausal or if it’s the Vyvanse.
My period stopped when I started this medication. I am 47 years old. Was getting worried, but I see this is happening to others.
Yes! Vyvanse messed with my period, completely stopping it. I had to get off Vyvanse just to get my periods back. This medicine also did damage to my moods, causing me to be very angry all the time.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.